Vol. 6+7, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
Locally hermitian partial ovoids of unitary polar spaces and partial ovoids of orthogonal polar spaces

Alessandro Siciliano

Vol. 6+7 (2008), No. 1, 295–305
DOI: 10.2140/iig.2008.6.295

In order to study unitals in the projective plane PG(2,q2), F. Buekenhout gave a representation in PG(4,q) of the unitary polar space H(2,q2) as points of a quadratic cone on a Q(3,q).

G. Lunardon used the Barlotti-Cofman representation of PG(3,q2) to represent H(3,q2) in PG(6,q) as a cone on a Q+(5,q). He also proved that to any locally hermitian ovoid of H(3,q2) corresponds an ovoid of Q+(5,q) and conversely.

In this paper, we study the Barlotti-Cofman representation of the unitary polar space H(n,q2) for all n and we prove that to any locally hermitian partial ovoid of such spaces corresponds a partial ovoid of an orthogonal polar space, and conversely. Further the locally hermitian partial ovoid is maximal if and only if the corresponding partial ovoid of the orthogonal polar space is maximal. As a consequence of the previous connection and a result of A. Klein we obtain a geometric proof to derive that the orthogonal polar space Q+(4n + 1,q) has no ovoid when n > q3.

polar spaces, partial ovoids, ovoids
Mathematical Subject Classification 2000
Primary: 05B25, 51E20
Received: 10 January 2008
Alessandro Siciliano